Skip to Content

Has anyone got off prozac for awhile and had trouble getting back on it?

Responses (2)

droccoS 5 Oct 2012

Hello rabbithunter,I was on Prozac for a while years ago.I never felt like I had gotten stabilized on it even though I took it for well over 3 months.I did stop taking it and my mood got really bad so my doctor put me back on for a proper detox by my request.It turned out that my main problem with Prozac was the other medications I was on at that time(Xanax) I was way over sedated.My doctor wound up putting me on Fluvoxamine instead.That drug was called Luvox at that time(it had a recall) and I got off that by switching back to Prozac weekly(you need to wait at least 7 days after stopping your daily dose of Prozac before switching to the once-weekly formulation) one Prozac weekly capsule contains 90 milligrams of medication.I was prescribed it to treat O.C.D... yes it was slightly hard on me,but the weekly dose got me comfortable and I was able to finally detox from it all together.Prozac needs to be taken properly also,usually once or twice a day regularly at the same time each day for it to be fully effective.When given to treat depression,it takes up to 4 weeks before you feel any relief,but the drugs effects should last about 9 months after a 3-month treatment regimen.Please be sure to consult with your doctor on this issue.Hope any of this is helpful ... dosage amounts and other drug interactions are peoples main issues with Prozac.Remember,it takes time to build up in your system and missing doses are a big factor.Your doctor or pharmacist can advise your specific concerns.
Hope things work out for you!!! &!!!
David

Anonymous 5 Oct 2012

Hello rabbithunter. This is a problem with the use of SSRI's. Its not unusual and happens. Causes vary, but I would believe its the individuals body chemestry, makeup reacting. Regards pledge

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions